ClinVar Miner

Submissions for variant NM_172056.2(KCNH2):c.1913A>G (p.Lys638Arg) (rs794728378)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
GeneDx RCV000181828 SCV000234131 pathogenic not provided 2014-01-10 criteria provided, single submitter clinical testing p.Lys638Arg (AAG>AGG): c.1913 A>G in exon 7 of the KCNH2 gene (NM_000238.2)While the K638R mutation in the KCNH2 gene has not been reported to our knowledge, mutations affecting this same residue (K638N, K638E) have been reported in association with LQTS (Splawski I et al., 2000; Kapplinger J et al., 2009). Additionally, mutations in nearby residues (E637K, E637G, E637D, F640V) have been reported in association with LQTS, further supporting the functional importance of this residue and this region of the protein. Although K638R is a conservative amino acid substitution (these residues share similar properties, and are least likely to impact secondary structure), the K638 residue is well conserved across species. Consequently, in silico analysis predicts K638R is damaging to the protein structure/function. Furthermore, K638R was not observed in approximately 6500 individuals of European and African American ancestry in the NHLBI Exome Sequencing Project, indicating it is not a common benign variant in these populations.In summary, K638R in the KCNH2 gene is interpreted as a likely disease-causing mutation. The variant is found in LQT panel(s).

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.